web analytics


Breastfeeding Magazine

Taking fenugreek

::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::

(THIS POST MAY CONTAIN AFFILIATE LINKS. OUR FULL DISCLOSURE POLICY IS QUITE BORING, BUT YOU CAN FIND IT HERE.)

by Trish
(Louisiana)

Taking fenugreekTaking fenugreek

Visitor Question: I noticed my milk supply has dropped or at least I think it has. My daughter does not seem satisfied after breastfeeding. I am taking fenugreek 3 capsules a day 3 times a day. Can this mess up my supply? And how do I stop taking it?

Breastfeeding Magazine Response: Fenugreek is used to increaseyour breast milk supply so it should not be causing a decrease.

Is it possible that your daughter is experiencing a growth spurt? Often when children have a growth spurt, it seems like your milk supply is decreasing, but in reality, your child’s appetite is increasing and your body just needs time to catch up.

We would wait until your supply seems to even out with demand before you stop taking the herb and then gradually wean from taking it so your milk supply can adjust accordingly.

Good luck!


Click here to return to Questions about Breastfeeding